Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Apr 1, 2016, 4:21 PM EDT for Coffee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 1, 2016, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 87 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
406
WWUS82 KJAX 012021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI APR 1 2016
GAZ132-012100-
COFFEE GA-
421 PM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM FITZGERALD TO NEAR ALAPAHA. MOVEMENT WAS EAST
AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE AND PRIDGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3148 8311 3156 8306 3161 8306 3161 8305
3162 8304 3163 8301 3166 8301 3166 8300
3179 8299 3179 8294 3178 8292 3179 8290
3178 8289 3178 8287 3180 8285 3155 8284
TIME...MOT...LOC 2021Z 265DEG 35KT 3170 8324 3145 8317
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 1, 3:40 PM EDT, 41 minutes earlier.
Area forecast discussion, Apr 1, 3:40 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT FRI APR 1 2016 ...SLIGHT RISK OF SEVERE STORMS ACROSS SE GA THIS AFTERNOON AND TONIGHT... ...MARGINAL RISK OF SEVERE STORMS ON SATURDAY... .SHORT TERM...STORMS NOW OVER SW GA WILL SLOWLY MOVE EAST INTO SE GA THIS AFTERNOON AND EVENING. INCREASING INSTABILITY AND SHEAR WILL LIKELY PRODUCE A SEVERE THREAT PRODUCING DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO OVER SE GA AND POSSIBLY THE SUWANNEE VALLEY. RAIN AND THUNDERSTORMS EXPECTED TO SPREAD SE INTO NE FL LATE TONIGHT AND SATURDAY MORNING AS UPPER TROUGH AND COLD FRONT APPROACH. MARGINAL SEVERE THREAT WILL CONTINUE ON SATURDAY AS FRONT SLOWLY PUSHES SE ACROSS THE AREA. MODERATE TO HEAVY RAIN WILL BE POSSIBLE IN THE NEXT 24 HOURS WITH RAINFALL TOTALS MOSTLY IN THE 1 TO 2 INCH RANGE. TEMPERATURES WILL REMAIN ABOVE AVERAGE WITH HUMID CONDITIONS CONTINUING UNTIL FRONTAL PASSAGE SATURDAY AFTERNOON. SATURDAY NIGHT...MID LEVEL SHORTWAVE TROUGH WILL ROTATE SLOWLY ESE IN MEAN LAYER TROUGH OVER THE SERN U.S. THIS WILL CONTINUE TO HELP DRIVE THE COLD FRONT SWD INTO CENTRAL AND THEN SRN FL. WEAK HIGH PRES WILL BUILD IN AT THE SFC FROM THE W WITH COOLER AND DRIER AIR MOVING ON NWLY FLOW. COOL ADVECTION N/NW WINDS OF ABOUT 5-10 MPH WITH FCST LOW TEMPS INTO THE UPPER 40S N TO LOWER 50S S ZONES...THAT COULD OTHERWISE BE A FEW DEGREES COOLER WITHOUT THE WIND. SUNDAY THROUGH MONDAY...GENERALLY QUIET AND NICE WX EXPECTED WITH A DRY AIRMASS/CLEAR SKIES AND COOLER TEMPS THAN PRIOR DAYS. WEAK HIGH PRES WILL MOVE EWD FROM LOWER MS VALLEY EWD TO SERN U.S AND CENTRAL AND NRN FL. THE COOLER DAY LOOKS TO BE SUNDAY WITH TEMPS MAINLY 70- 75. TEMPS COULD A BIT COOLER SUNDAY NIGHT DUE TO NEAR CALM WINDS...HAVE MID 40S IN SE GA AND UPPER 40S OVER MOST OF NE FL. TEMPS WARM UP MONDAY TO THE UPPER 70S UNDER FULL SUN. .LONG TERM...ANOTHER WEAK FRONTAL BOUNDARY LOOKS TO MOVE SWD OVER THE AREA LATE TUESDAY THROUGH TUESDAY NIGHT...BUT TOO DRY FOR ANY PRECIP. SFC HIGH PRES WILL MOVE BEHIND THIS BOUNDARY ALLOWING OUR WINDS TO BECOME N THEN TO NE AND E ON WEDNESDAY. RESULTING ONSHORE FLOW MAY PUSH HIGHS BACK DOWNWARD ALONG THE COASTAL AREAS TO LOWER 70S...BUT MID TO UPPER 70S TOWARD THE I-75 CORRIDOR. YET ANOTHER COLD FRONT FORECAST TO MOVE IN FROM THE NW THURSDAY AND RESULT IN A CHANCE OF SHOWERS. FOR NOW WE HAVE 30-50 PERCENT CHANCE OF RAIN THURSDAY THOUGH THIS MAY BE A LITTLE GENEROUS DUE TO A LACK OF A MORE SUBSTANTIAL MOISTURE RETURN. WITH TSTMS PROBS RELATIVELY LOW AND CONTINUITY WITH PRIOR FCST...LEFT THUNDER OUT OF THE FCST AT THIS TIME. AFTER THIS LATTER FRONTAL PASSAGE...TEMPS ARE FCST TO DROP BACK DOWN BELOW NORMAL ON FRIDAY TO UPPER 60S AND LOWER 70S. && .AVIATION...MOSTLY VFR THIS AFTERNOON WITH CIGS AROUND 4KFT AND GUSTS TO AROUND 20 KNOTS. ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE TIL AROUND 00Z THIS EVENING...MORE LIKELY NEAR THE EAST COAST SEABREEZE FRONT WHICH WILL BE PINNED NEAR THE COAST DUE TO MODERATE SW WINDS. STORMS EXPECTED TO INCREASE LATE TONIGHT TOWARDS MORNING WITH IFR CONDITIONS LIKELY AFTER 10Z. && .MARINE...SOUTH TO SW WINDS WILL INCREASE TONIGHT AHEAD OF SLOWLY APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE GA WATERS TONIGHT AND OVER THE FL WATERS TOWARDS MORNING. WINDS WILL SHIFT TO THE NW SATURDAY AFTERNOON AS THE FRONT PUSHES TOWARDS THE SE. SCEC CONDITIONS EXPECTED LATE TONIGHT OFFSHORE AND POSSIBLY ADVISORY CONDITIONS ON SATURDAY. RIP CURRENTS: LOW RISK THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 74 47 72 / 80 70 0 0 SSI 67 75 50 68 / 70 70 10 0 JAX 71 78 52 72 / 50 70 10 0 SGJ 70 80 54 68 / 30 70 20 0 GNV 71 77 52 74 / 40 70 10 0 OCF 71 79 52 75 / 30 70 20 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/SHASHY/WALSH
Hazardous weather outlook, Apr 1, 8:40 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 840 AM EDT FRI APR 1 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-020830- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 840 AM EDT FRI APR 1 2016 ...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST GEORGIA AND THE WESTERN SUWANNEE VALLEY...WITH SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EXPECTED ELSEWHERE IN NORTHEAST AND NORTH CENTRAL FLORIDA. THE STORM PREDICTION CENTER HAS PLACED MOST OF SOUTHEAST GEORGIA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT...WITH DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A MARGINAL RISK OF SEVERE THUNDERSTORMS IS EXPECTED OVER EXTREME SOUTHEASTERN GEORGIA...NORTHEAST AND NORTH CENTRAL FLORIDA ON SATURDAY AS A COLD FRONT MOVES THROUGH OUR REGION. STRONGER ACTIVITY WILL PRODUCE STRONG WIND GUSTS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACROSS SOUTHEAST GEORGIA ARE ASKED TO SELF-ACTIVATE THIS AFTERNOON IF WATCHES AND/OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Apr 1, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI APR 1 2016
GAZ132-012100-
COFFEE GA-
421 PM EDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM FITZGERALD TO NEAR ALAPAHA. MOVEMENT WAS EAST
AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE AND PRIDGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3148 8311 3156 8306 3161 8306 3161 8305
3162 8304 3163 8301 3166 8301 3166 8300
3179 8299 3179 8294 3178 8292 3179 8290
3178 8289 3178 8287 3180 8285 3155 8284
TIME...MOT...LOC 2021Z 265DEG 35KT 3170 8324 3145 8317
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:33 PM EDT | Special Weather Statement | JAX | Nassau | 42 min |
| Apr 1, 5:07 PM EDT | Special Weather Statement | JAX | Nassau | 53 min |
| Apr 1, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 31 min |
| Apr 1, 5:14 PM EDT | Special Marine Warning | JAX | 91 min | |
| Apr 1, 5:18 PM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 42 min |
| Apr 1, 5:21 PM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 1, 6:32 PM EDT | Special Marine Warning | JAX | 43 min | |
| Apr 1, 6:50 PM EDT | Special Marine Warning | JAX | 85 min | |
| Apr 1, 4:28 PM EDT | Special Weather Statement | JAX | Ware | 47 min |
| Apr 1, 4:36 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee, Jeff Davis | 39 min |
| Apr 1, 4:40 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 50 min |
| Apr 1, 4:57 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 48 min |
| Apr 1, 5:10 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 33 min |
| Apr 1, 5:14 PM EDT | Tornado Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Ware | 20 min |
| Apr 1, 5:17 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 43 min |
| Apr 1, 5:20 PM EDT | Special Weather Statement | JAX | Pierce, Wayne | 40 min |
| Apr 1, 5:33 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Coffee, Pierce, Ware | 42 min |
| Apr 1, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn | 23 min |
| Apr 1, 6:09 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Pierce, Ware, Wayne | 51 min |
| Apr 1, 6:37 PM EDT | Special Weather Statement | JAX | Camden | 38 min |
| Apr 1, 6:59 PM EDT | Special Weather Statement | JAX | Glynn | 46 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.